Alert archive / South Dakota / Blizzard Warnings in 2016

Blizzard Warning 1, NWS Aberdeen, SD

February 6, 20168 counties in South Dakota; Big Stone County, Traverse County, Minnesota

NWS Aberdeen, SD issued this blizzard warning at Feb 6, 2016, 3:05 PM CST for 8 counties in South Dakota; Big Stone County, Traverse County, Minnesota. It took effect at Feb 7, 2016, 9:00 AM CST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 6, 2016, 3:05 PM CST (21:05 UTC)
In effect from
Feb 7, 2016, 9:00 AM CST
Expired
Feb 7, 2016, 2:54 PM CST
In force
6 hr
Issued by
NWS Aberdeen, SD

Counties Big Stone County, MN, Traverse County, MN, Clark County, SD, Codington County, SD, Day County, SD, Deuel County, SD, Grant County, SD, Hamlin County, SD, Marshall County, SD, Roberts County, SD

The radar

The Aberdeen radar (KABR), 109 km from the middle of the area, began a volume at 21:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Aberdeen, SD (KABR), launched 12:00Z, 9.1 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 12:00Z on 2016-02-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 12:00Z on 2016-02-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 183 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1647 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
183 m²/s²
0-3 km storm-relative helicity
299 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

134 
WWUS43 KABR 062105
WSWABR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
305 PM CST SAT FEB 6 2016

...VERY STRONG WINDS AND SNOW ON SUNDAY...

.A LOW PRESSURE SYSTEM WILL MOVE FROM SOUTH CENTRAL CANADA
THROUGH NORTHERN MINNESOTA TONIGHT THROUGH SUNDAY. STRONG
NORTHWEST WINDS AND AREAS OF SNOW WILL DEVELOP ON THE BACK SIDE
OF THIS SYSTEM SUNDAY INTO SUNDAY EVENING.

MNZ039-046-SDZ007-008-011-019>023-070600-
/O.UPG.KABR.BZ.A.0001.160207T1200Z-160208T1200Z/
/O.NEW.KABR.BZ.W.0001.160207T1500Z-160208T1200Z/
TRAVERSE-BIG STONE-MARSHALL-ROBERTS-DAY-CLARK-CODINGTON-GRANT-
HAMLIN-DEUEL-
INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...BRITTON...
SISSETON...WEBSTER...CLARK...WATERTOWN...MILBANK...CASTLEWOOD...
CLEAR LAKE
305 PM CST SAT FEB 6 2016

...BLIZZARD WARNING IN EFFECT FROM 9 AM SUNDAY TO 6 AM CST
MONDAY...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A BLIZZARD
WARNING...WHICH IS IN EFFECT FROM 9 AM SUNDAY TO 6 AM CST MONDAY.
THE BLIZZARD WATCH IS NO LONGER IN EFFECT. 

* EXPECT BLIZZARD CONDITIONS TO DEVELOP AROUND 9 AM SUNDAY AND 
  THEN DIMINISH AROUND 6 AM MONDAY. 

* WINDS GUSTING AS HIGH AS 60 MPH WILL CAUSE WHITEOUT CONDITIONS 
  IN BLOWING SNOW. SIGNIFICANT DRIFTING OF THE SNOW IS LIKELY. 
  DAMAGE TO TREES AND POWER LINES IS POSSIBLE

* TOTAL SNOW ACCUMULATIONS OF UP TO 2 INCHES ARE EXPECTED. 

* TRAVEL MAY BE VERY DIFFICULT TO IMPOSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS
AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITEOUT
CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. DO NOT TRAVEL. IF
YOU MUST TRAVEL...HAVE A WINTER SURVIVAL KIT WITH YOU. IF YOU GET
STRANDED...STAY WITH YOUR VEHICLE. THE LATEST ROAD CONDITIONS FOR
THE STATE YOU ARE CALLING FROM CAN BE OBTAINED BY CALLING 5 1 1.

$$
4 follow-up statements
351 
WWUS43 KABR 070543
WSWABR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
1143 PM CST SAT FEB 6 2016

...VERY STRONG WINDS AND SNOW ON SUNDAY...

.A LOW PRESSURE SYSTEM WILL MOVE FROM SOUTH CENTRAL CANADA
THROUGH NORTHERN MINNESOTA TONIGHT THROUGH SUNDAY. STRONG
NORTHWEST WINDS AND AREAS OF SNOW WILL DEVELOP ON THE BACK SIDE
OF THIS SYSTEM SUNDAY INTO SUNDAY EVENING.

MNZ039-046-SDZ007-008-011-019>023-071345-
/O.CON.KABR.BZ.W.0001.160207T1500Z-160208T1200Z/
TRAVERSE-BIG STONE-MARSHALL-ROBERTS-DAY-CLARK-CODINGTON-GRANT-
HAMLIN-DEUEL-
INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...BRITTON...
SISSETON...WEBSTER...CLARK...WATERTOWN...MILBANK...CASTLEWOOD...
CLEAR LAKE
1143 PM CST SAT FEB 6 2016

...BLIZZARD WARNING REMAINS IN EFFECT FROM 9 AM SUNDAY TO 6 AM
CST MONDAY...

* EXPECT BLIZZARD CONDITIONS TO DEVELOP AROUND 9 AM SUNDAY AND 
  THEN DIMINISH AROUND 6 AM MONDAY. 

* WINDS GUSTING AS HIGH AS 60 MPH WILL CAUSE WHITEOUT CONDITIONS 
  IN BLOWING SNOW. SIGNIFICANT DRIFTING OF THE SNOW IS LIKELY. 
  DAMAGE TO TREES AND POWER LINES IS POSSIBLE. 

* TOTAL SNOW ACCUMULATIONS OF UP TO 2 INCHES ARE EXPECTED.

* TRAVEL MAY BE VERY DIFFICULT TO IMPOSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS
AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITEOUT
CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. DO NOT TRAVEL. IF
YOU MUST TRAVEL...HAVE A WINTER SURVIVAL KIT WITH YOU. IF YOU GET
STRANDED...STAY WITH YOUR VEHICLE. THE LATEST ROAD CONDITIONS FOR
THE STATE YOU ARE CALLING FROM CAN BE OBTAINED BY CALLING 5 1 1.

$$
TMT
077 
WWUS43 KABR 071005
WSWABR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
405 AM CST SUN FEB 7 2016

...VERY STRONG WINDS AND SNOW THROUGH TONIGHT...

.A LOW PRESSURE SYSTEM WILL MOVE FROM NORTHERN MINNESOTA TO LAKE
SUPERIOR TODAY. STRONG NORTHWEST WINDS AND AREAS OF SNOW WILL
DEVELOP ON THE BACK SIDE OF THIS SYSTEM.

MNZ039-046-SDZ007-008-011-019>023-071815-
/O.CON.KABR.BZ.W.0001.160207T1500Z-160208T1200Z/
TRAVERSE-BIG STONE-MARSHALL-ROBERTS-DAY-CLARK-CODINGTON-GRANT-
HAMLIN-DEUEL-
INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...BRITTON...
SISSETON...WEBSTER...CLARK...WATERTOWN...MILBANK...CASTLEWOOD...
CLEAR LAKE
405 AM CST SUN FEB 7 2016

...BLIZZARD WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO
6 AM CST MONDAY...

* EXPECT PERIODIC BLIZZARD CONDITIONS LATER TODAY AND PERSISTING
  INTO THIS EVENING.

* WINDS GUSTING AS HIGH AS 55 MPH COMBINED WITH AREAS OF SNOW WILL
  CAUSE LOW VISIBILITY AT TIMES. 

* TOTAL SNOW ACCUMULATIONS OF 1 TO 2 INCHES ARE EXPECTED.

* TRAVEL MAY BE VERY DIFFICULT TO IMPOSSIBLE AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS
AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITEOUT
CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. DO NOT TRAVEL. IF
YOU MUST TRAVEL...HAVE A WINTER SURVIVAL KIT WITH YOU. IF YOU GET
STRANDED...STAY WITH YOUR VEHICLE. THE LATEST ROAD CONDITIONS FOR
THE STATE YOU ARE CALLING FROM CAN BE OBTAINED BY CALLING 5 1 1.

$$
TMT
156 
WWUS43 KABR 071638
WSWABR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
1038 AM CST SUN FEB 7 2016

...VERY STRONG WINDS AND SNOW THROUGH TONIGHT...

.A LOW PRESSURE SYSTEM WILL MOVE FROM NORTHERN MINNESOTA TO LAKE
SUPERIOR TONIGHT. STRONG NORTHWEST WINDS AND AREAS OF SNOW WILL
CONTINUE ON THE BACK SIDE OF THIS SYSTEM.

MNZ039-046-SDZ007-008-011-019>023-080600-
/O.CON.KABR.BZ.W.0001.000000T0000Z-160208T1200Z/
TRAVERSE-BIG STONE-MARSHALL-ROBERTS-DAY-CLARK-CODINGTON-GRANT-
HAMLIN-DEUEL-
INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...BRITTON...
SISSETON...WEBSTER...CLARK...WATERTOWN...MILBANK...CASTLEWOOD...
CLEAR LAKE
1038 AM CST SUN FEB 7 2016

...BLIZZARD WARNING REMAINS IN EFFECT UNTIL 6 AM CST MONDAY...

* EXPECT PERIODIC BLIZZARD CONDITIONS LATER TODAY AND PERSISTING 
  INTO THIS EVENING. 

* WINDS GUSTING AS HIGH AS 55 MPH COMBINED WITH AREAS OF SNOW 
  WILL CAUSE LOW VISIBILITY AT TIMES. 

* TOTAL SNOW ACCUMULATIONS UP TO 2 INCHES. 

* TRAVEL MAY BE VERY DIFFICULT TO IMPOSSIBLE AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS
AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITEOUT
CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. DO NOT TRAVEL. IF
YOU MUST TRAVEL...HAVE A WINTER SURVIVAL KIT WITH YOU. IF YOU GET
STRANDED...STAY WITH YOUR VEHICLE. THE LATEST ROAD CONDITIONS FOR
THE STATE YOU ARE CALLING FROM CAN BE OBTAINED BY CALLING 5 1 1.

$$
291 
WWUS43 KABR 072054
WSWABR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
254 PM CST SUN FEB 7 2016

...STRONG WINDS AND BLOWING SNOW LIKELY OVERNIGHT...

MNZ039-046-SDZ008-020>023-080600-
/O.CAN.KABR.BZ.W.0001.000000T0000Z-160208T1200Z/
/O.NEW.KABR.WW.Y.0005.160207T2054Z-160208T1200Z/
TRAVERSE-BIG STONE-ROBERTS-CODINGTON-GRANT-HAMLIN-DEUEL-
INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...SISSETON...
WATERTOWN...MILBANK...CASTLEWOOD...CLEAR LAKE
254 PM CST SUN FEB 7 2016

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 AM CST MONDAY...
...BLIZZARD WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WINTER
WEATHER ADVISORY FOR BLOWING SNOW...WHICH IS IN EFFECT UNTIL 6 AM
CST MONDAY. THE BLIZZARD WARNING HAS BEEN CANCELLED.

* EXPECT SNOW TO CONTINUE...DIMINISHING AROUND 6 AM MONDAY. 

* ADDITIONAL SNOW ACCUMULATIONS OF UP TO 1 INCH ARE EXPECTED. 

* LOOK FOR REDUCED VISIBILITIES AT TIMES. DAMAGE TO TREES AND 
  POWER LINES IS POSSIBLE 

* PLAN ON SLIPPERY ROAD CONDITIONS...INCLUDING DURING THE 
  MORNING COMMUTE ON MONDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS PERIODS OF SNOW WILL
CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. THE LATEST
ROAD CONDITIONS FOR THE STATE YOU ARE CALLING FROM CAN BE OBTAINED
BY CALLING 5 1 1.

$$

SDZ007-011-019-072200-
/O.CAN.KABR.BZ.W.0001.000000T0000Z-160208T1200Z/
MARSHALL-DAY-CLARK-
INCLUDING THE CITIES OF...BRITTON...WEBSTER...CLARK
254 PM CST SUN FEB 7 2016

...BLIZZARD WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS CANCELLED THE
BLIZZARD WARNING. 

$$

What forecasters said that day

The local office's own words before this blizzard warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Aberdeen, SD wrote its last area forecast discussion before this blizzard warning went out at Feb 6, 11:45 AM CST, 3 hours 20 minutes earlier.

Area forecast discussion, Feb 6, 11:45 AM CST, 3 hours 20 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ABERDEEN SD
1145 AM CST SAT FEB 6 2016

.UPDATE...
ISSUED AT 1132 AM CST SAT FEB 6 2016

SEE THE UPDATED AVIATION DISCUSSION BELOW.

UPDATE ISSUED AT 1035 AM CST SAT FEB 6 2016

NO MAJOR CHANGES FOR THE TIME BEING. UPDATES WILL BE ISSUED
SHORTLY.

&&

.SHORT TERM...(TODAY THROUGH MONDAY AFTERNOON)
ISSUED AT 421 AM CST SAT FEB 6 2016

MAIN STORY FOR TODAY IS THE ABNORMALLY WARM AIR THAT WILL PUSH EAST
INTO THE CWA THROUGHOUT THE DAY. INCREASED HIGHS A FEW DEGREES
ACROSS THE REGION BASED ON THE LATEST FORECAST 925MB TEMPS BY LATE
THIS AFTERNOON. SHOULD ALSO SEE DECENT MIXING WINDS...ESPECIALLY
OVER CENTRAL SD. THERE ARE SOME CIRRUS CLOUDS ROUNDING THE UPPER
RIDGE AXIS AND BEGINNING TO SLIDE SOUTHEAST INTO THE DAKOTAS. IF A
THICK CIRRUS SHIELD MATERIALIZES TODAY...HIGHS MAY FALL A FEW
DEGREES SHORT OF FORECAST. BUT IF WE SEE MOSTLY SUNNY SKIES...THEN
WIDESPREAD MID/UPPER 40S TO LOW 50S WILL BE COMMON.

ATTENTION THEN TURNS TO THE INCREASING WINDS TONIGHT THROUGH
SUNDAY...AND THE POSSIBLE BLIZZARD CONDITIONS OVER THE FAR EASTERN
CWA. DECIDED TO UPGRADE THE HIGH WIND WATCH TO A WARNING BASED ON
THE CONTINUED IMPRESSIVE LOW LEVEL WIND FIELDS AND BUFKIT SOUNDINGS.
MOVED UP THE START TIME OF THE WARNING TO START THINGS THIS
EVENING/OVERNIGHT OVER CENTRAL SD. STRUGGLED WITH THIS THOUGH AS IT
APPEARS THERE WILL BE AN INITIAL SURGE OF STRONG WINDS WILL THE
FRONTAL PASSAGE...THEN PERHAPS A LULL FOR A GOOD CHUNK OF THE NIGHT
BEFORE WINDS REALLY PICK UP AGAIN SUNDAY MORNING. DAY SHIFT MAY WANT
TO MAKE FURTHER ADJUSTMENTS BUT TRIED TO CAPTURE THE INITIAL WIND
SURGE AND POSSIBLE STRONG WINDS MAYBE IN MORE OF THE ADVISORY LEVELS
OVERNIGHT. STRONG WINDS WILL CONTINUE THROUGH THE DAY SUNDAY...WITH
GUSTS AROUND 65 MPH POSSIBLE OVER CENTRAL SD.

OTHER CONCERN IS THE SNOW POSSIBILITY ON SUNDAY OVER THE FAR EASTERN
CWA AND THE POSSIBLE BLIZZARD CONDITIONS WHEN YOU COMBINE THIS WITH
THE STRONG WINDS. MODELS CONTINUE TO BRING SOME LIGHT SNOW ACCUMS TO
THE EASTERN CWA PERHAPS IN THE 1 TO 2 INCH RANGE...ALTHOUGH THERE
MAY HAVE BEEN A SLIGHT EASTWARD MOVE WITH THE WESTERN FRINGE OF THE
WRAP AROUND SNOW. EXPECT THERE TO BE SOME CONVECTIVE ELEMENTS/SNOW
SHOWERS DURING THE DAY SUNDAY WITH SOME HEAVIER BURSTS OF SNOW. ITS
WITHIN THESE HEAVIER SNOW SHOWERS WHERE BLIZZARD CONDITIONS CAN BE
EXPECTED. IN FACT...THE NAM SOUNDINGS IN BUFKIT ARE ACTUALLY SHOWING
SOME MINIMAL AMOUNTS OF CAPE OVER THE EASTERN CWA SUNDAY AFTERNOON.
WILL CONTINUE WITH THE WATCH AT THIS POINT AS THERE IS STILL
UNCERTAINTY AS TO THE AREAL COVERAGE OF LIGHT SNOW/SNOW SHOWERS AND
JUST WHERE THE WESTERN FRINGE OF PRECIP POTENTIAL SETS UP. ANY
EASTWARD MOVEMENT IN THE LOW COULD KEEP A LOT OF THE PRECIP FURTHER
EAST SO WILL WAIT UNTIL 12Z MODEL RUNS COME IN.

.LONG TERM...(MONDAY EVENING THROUGH FRIDAY)
ISSUED AT 421 AM CST SAT FEB 6 2016

THE MODELS CONTINUE TO HAVE VERY GOOD AGREEMENT AND HAVE BEEN
CONSISTENT WITH THE UPPER LEVEL FLOW PATTERN ACROSS THE US THROUGH
THE LONG TERM. THE PERIOD STARTS OUT WITH A LARGE UPPER LEVEL HIGH
PRESSURE AREA OVER THE WESTERN US WITH LARGE TROUGHING ACROSS THE
EASTERN US. THIS UPPER LEVEL FLOW WEAKENS THROUGH THE PERIOD AS IT
PUSHES SLOWLY EAST THROUGH FRIDAY. AT THE END OF THE WEEK
...TROUGHING MOVES INTO THE WEST COAST. THIS PATTERN PUTS OUR REGION
EAST OF UPPER RIDGE AND IN NORTHWEST FLOW THROUGH THE PERIOD. AT
THIS TIME...THE MODELS SHOW TWO DECENT CLIPPER SYSTEMS MOVING
SOUTHEAST ACROSS OUR REGION FOR TUESDAY NIGHT AND WEDNESDAY AND
AGAIN THURSDAY NIGHT AND FRIDAY. THE FIRST ONE PASSES ACROSS EASTERN
SD WHILE THE SECOND ONE PASSES FARTHER WEST ACROSS SOUTHWEST SD.
THESE TWO CLIPPERS WILL BRING CHANCES OF LIGHT SNOW. IF MODELS
REMAIN CONSISTENT...WE MAY HAVE TO INCREASE POPS WITH THESE SYSTEMS.
OTHERWISE...OUR REGION WILL REMAIN IN THE BATTLE ZONE BETWEEN COLDER
CANADIAN AIR AND MILDER PACIFIC AIR. TEMPERATURES ACROSS OUR CWA
WILL VARY WIDELY FROM WEST TO EAST. FOR MOST OF THE PERIOD
...TEMPERATURES WILL VARY FROM THE UPPER TEENS TO LOWER 20S FAR EAST
IN THE CWA TO THE UPPER 30S TO THE LOWER 40S FAR WEST.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON)
ISSUED AT 1132 AM CST SAT FEB 6 2016

A FAST MOVING CLIPPER SYSTEM WILL BRING STRONG WINDS TO THE REGION
LATER TODAY THROUGH SUNDAY. WESTERLY WINDS WILL INCREASE THROUGH
THE AFTERNOON...GRADUALLY SHIFTING TO THE NORTHWEST...WITH GUSTS
UP TO 30 KTS POSSIBLE TONIGHT. ONLY HIGH CLOUDS ARE EXPECTED
THROUGH THE VALID TAF PERIOD.

LOOKING BEYOND THE CURRENT TAF TIMEFRAME...THE STRONGEST
NORTHWEST WINDS ARE EXPECTED SUNDAY AFTERNOON...WHEN GUSTS AT THE
KMBG AND KPIR TAF SITES COULD PEAK AROUND 50-55 KTS. WINDS WILL
ALSO BE STRONG AND GUSTY AT THE KABR/KATY TAF SITE /GUSTS UP TO 45
KTS/ BUT THIS AREA MAY ALSO BE DEALING WITH LIGHT SNOW WHICH
COULD RESULT IN SIGNIFICANT VISIBILITY REDUCTION.

&&

.ABR WATCHES/WARNINGS/ADVISORIES...
SD...HIGH WIND WARNING FROM MIDNIGHT TONIGHT TO 9 PM CST SUNDAY FOR
     SDZ004-005-009-010-016-017-034>037-045-048-051.

     BLIZZARD WATCH FROM SUNDAY MORNING THROUGH LATE SUNDAY NIGHT FOR
     SDZ007-008-011-019>023.

     HIGH WIND WARNING FROM 5 PM THIS AFTERNOON TO 8 PM MST SUNDAY FOR
     SDZ003-015-033.

     HIGH WIND WARNING FROM 6 AM TO 9 PM CST SUNDAY FOR SDZ006-018.

MN...BLIZZARD WATCH FROM SUNDAY MORNING THROUGH LATE SUNDAY NIGHT FOR
     MNZ039-046.

&&

UPDATE...SERR
SHORT TERM...TMT
LONG TERM...MOHR
AVIATION...SERR
Hazardous weather outlook, Feb 6, 4:29 AM CST, 10 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ABERDEEN SD
429 AM CST SAT FEB 6 2016

SDZ003>006-009-010-015>018-033>037-045-048-051-071030-
CORSON-CAMPBELL-MCPHERSON-BROWN-WALWORTH-EDMUNDS-DEWEY-POTTER-
FAULK-SPINK-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO-
429 AM CST SAT FEB 6 2016 /329 AM MST SAT FEB 6 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL SOUTH
DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND NORTHEAST SOUTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

STRONG NORTHWEST WINDS WILL BEGIN TO DEVELOP ACROSS THE AREA
OVERNIGHT WITH SPEEDS RANGING FROM 20 TO 35 MPH AND GUSTS AROUND
55 MPH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

VERY STRONG NORTHWEST WINDS FROM 30 TO 45 MPH WITH GUSTS FROM 55
TO 65 MPH WILL BE FELT ON SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

MNZ039-046-SDZ007-008-011-019>023-071030-
TRAVERSE-BIG STONE-MARSHALL-ROBERTS-DAY-CLARK-CODINGTON-GRANT-
HAMLIN-DEUEL-
429 AM CST SAT FEB 6 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
MINNESOTA AND NORTHEAST SOUTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

STRONG NORTHWEST WINDS FROM 25 TO 35 MPH WITH GUSTS AROUND 55 MPH
WILL BE FELT ON SUNDAY. SNOWFALL IS ALSO EXPECTED ON SUNDAY WITH
POSSIBLE BLIZZARD CONDITIONS AT TIMES OVER NORTHEAST SOUTH DAKOTA
AND WEST CENTRAL MINNESOTA. 1 TO 2 INCHES OF SNOW ARE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

TMT

The office that day

Everything else NWS Aberdeen, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 5, 11:00 PM CSTDense Fog AdvisoryABRCodington, Deuel, Grant, Hamlin5 hr
Feb 6, 3:36 AM CSTHigh Wind WarningABRBrown, Buffalo, Campbell, Clark, Corson, Day and 15 more44 hr

Nearby

Blizzard Warnings in South Dakota, 2016Blizzard Warnings in Minnesota, 2016Every blizzard warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.